| Model Number |
UCR |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Chest Pain (1776); Fever (1858); Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
06/05/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A2- median age, 61 year old this report is related to the following patient identifiers: (b)(6).The device was not returned.Attempts were performed to obtain additional information, but no response was received.Should additional relevant information become available, a supplemental report will be submitted.
Event or Problem Description
Olympus reviewed the following literature titled "endoscopic resection for esophageal gastrointestinal stromal tumors: a multi-center feasibility study".Literature summary background: esophageal gastrointestinal stromal tumors (e-gists) are highly uncommon and have not been thoroughly examined.Objectives: the objective of this multi-center study was to assess the viability of endoscopic resection (er) in the treatment of e-gists and to explore its clinical implications.Design: this was a multi-center retrospective study.Consecutive patients referred to the four participating centers.Methods: e-gists among the consecutive subepithelial tumors (sets) treated by er methods were enrolled from april 2019 to august 2022.Clinicopathological, endoscopic, and follow-up data were collected and analyzed.Results: a total of 23 patients with e-gists were included for analysis, accounting for 1.9% of all the esophageal sets (1243 patients).The average size of the tumor lesions was 2.3 cm (range 1.0¿4.0 cm).We observed that tumors larger than 2.0 cm were more likely to grow deeper, with a statistically significant difference (p < 0.001).End bloc resection was achieved in all 23 patients.The mean operation time was 53.6 min (range 25¿111 min).One patient experienced significant intraoperative bleeding, which was promptly managed endoscopically without necessitating surgery.The average hospital stay was 4.5 days (range 3¿8 days).The overall median follow-up period was 31 months (range 13¿47 months).No tumor recurrence, residual tumor, distal metastasis, or death was observed during the follow-up period.Conclusion: based on our limited data, our study indicates that er may be a feasible and effective option for treating esophageal gists measuring 4 cm or less.We suggest submucosal tunnel endoscopic resection as the preferred approach, as all e-gists in our study were situated in the muscularis propria layer.Additionally, tumors larger than 2 cm were more prone to deeper growth or extraluminal extension.The following events have been reported in the literature: interoperative bleeding promptly managed endoscopically chest pain and fever requiring antibiotics.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to the initial with information inadvertently left out (h8).The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.